Alert archive / New Jersey / Special Weather Statements in 2020
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Aug 7, 2020, 9:17 PM EDT for Atlantic County, New Jersey. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2020, 9:17 PM EDT (01:17 UTC)
- Expired
- Aug 7, 2020, 9:45 PM EDT
- In force
- 28 min
- Issued by
- NWS Philadelphia/Mount Holly
County Atlantic County, NJ
The radar
The Philadelphia radar (KDIX), 59 km from the middle of the area, began a volume at 01:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 1.3 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 609 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 896 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted.
650
WWUS81 KPHI 080117
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
917 PM EDT Fri Aug 7 2020
NJZ020-022-025>027-080145-
Coastal Atlantic-Coastal Ocean-Ocean-Atlantic-Southeastern
Burlington-
917 PM EDT Fri Aug 7 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ATLANTIC AND SOUTH
CENTRAL OCEAN COUNTIES...
At 917 PM EDT, a strong thunderstorm was located near Brigantine, or
7 miles northeast of Atlantic City, moving east at 15 mph.
Wind gusts up to 40 mph and pea size hail are possible with this
storm.
Heavy rainfall is also occurring with this storm...and may cause
ponding on roadways and poor drainage areas. Do not drive your
vehicle through flooded roadways.
Frequent lightning is occurring with this storm. Lightning can
strike 15 miles away from a thunderstorm. If you see lightning or
hear thunder seek a safe shelter inside a building or vehicle.
Locations impacted include...
Atlantic City, Pleasantville, Ventnor City, Brigantine, Absecon,
Margate City, Tuckerton, Port Republic and Mystic Island.
This includes the following highways...
Garden State Parkway between mile markers 46 and 50.
Atlantic City Expressway between mile markers 0 and 3.
LAT...LON 3936 7415 3935 7415 3933 7450 3957 7451
3962 7412 3941 7410
TIME...MOT...LOC 0117Z 265DEG 13KT 3947 7437
$$
RobertsonWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Aug 7, 9:17 PM EDT, 0 minutes earlier.
Area forecast discussion, Aug 7, 9:17 PM EDT, 0 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
917 PM EDT Fri Aug 7 2020
.SYNOPSIS...
A weak stationary front will linger across the northern Mid-
Atlantic before washing out Saturday. On Sunday a weak cold
front will move through the region. High pressure will build
into the area Sunday behind the front, before progressing
offshore early next week. A cold front will approach New England
around the middle of next week.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
The Flash Flood Watch has been cancelled for all but eastern
Maryland, central and southern Delaware, and southern New
Jersey.
Although still producing heavy rain, the thunderstorms are
losing the intensity they had earlier, which resulted in damage,
and even an 89 mph wind gust at Upper Deerfield, NJ.
The strongest storms are in far southeast New Jersey and moving
into southern Delmarva. Convection continues to diminish over
the next several hours, and rain should continue to taper off
through the night.
The next big concern tonight will be low stratus and fog
development. Near calm surface winds and plentiful low level
moisture combined with a saturated ground should yield areas of
fog. The trough approaching from the west should create enough
turbulence to prevent widespread dense fog, but cannot rule it
out. Overnight lows will be mainly in the 60s to around 70.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
For Saturday, a progressive upper trough centered near the coast
early in the day will move east with time with weak shortwave
ridging approaching by late day. This should mean an overall drier
day but there will still be significant low clouds and some fog
around to start the day. And because low level winds will be quite
light and there is so much moisture around, this could take some
time to mix out. The upshot is that the morning should be mostly
cloudy before some sun develops in the afternoon. However diurnal
heating along with the continuing abundant moisture around could
lead to some isolated to scattered afternoon storms developing. This
won't be a washout though so it should be rain-free most of the time
and many areas won't even see anything. It will still be fairly
humid with lows mostly in the low to mid 80s.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
Saturday night into Sunday the mid-level disturbance from Friday
will be finally exiting New England with lower PWAT air moving
across the region. As the wave exits, brief subsidence will
take shape across the area as surface high pressure centers over
the Ohio Valley. The GFS and ECMWF does have a weak upper level
disturbance traversing the Canadian Maritimes, but the system
appears to far north, with to much dry air overhead to produce
anything in the way of precipitation. Temperatures Sunday will
likely be in the upper 80s to around 90 degrees as the dry air
mass will allow temperatures to over perform.
Monday temperatures will remain warm as mid-level heights rise
across the region and PWATs remain around 1.40". Tuesday into
Wednesday an upper level low will head east across central
Canada with an upper level disturbance approaching from the
west. Overall, guidance has slowed down a bit from this time
yesterday, with delaying the return of rain chances until
Tuesday. An upper level wave will approach the area from the
west Wednesday afternoon with significant uncertainty on the
track and strength of the wave. Either way, the chance of
showers and thunderstorms returns to the region Tuesday and
Wednesday.
Wednesday into Thursday a cold front will approach New England
with models showing a wide spread here. The GFS and CMC are
slightly more amplified and slower with the upper level low over
the Hudson Bay while the ECMWF is less amplified and more
progressive. The GFS stalls the front across central/ southern
NY, while the ECMWF keeps the front stalled across northern NY.
For us this means an enhanced chance of showers and thunderstorms
Wednesday through Friday.
&&
.AVIATION /01Z SATURDAY THROUGH WEDNESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.
Tonight...SHRA/TSRA moving south of KMIV/KACY. Otherwise, a mix
of VFR and MVFR CIGs will give way to sub-VFR in fog/stratus.
Light NE winds becoming light and variable or calm. Moderate
confidence.
Saturday-Saturday night... Mainly VFR, but areas of MVFR
possible especially near MIV and ACY during the day Saturday.
Slight chance of a rain shower but tstms not expected. Winds
mainly light and variable. Moderate confidence.
Outlook...
Sunday-Sunday night... VFR. Light and variable wind becoming SW
at 5 to 10 kt, except near the coast where an afternoon sea
breeze is likely. High confidence.
Monday...Mainly VFR with dry conditions. South winds 5 to 15
kts. High confidence.
Tuesday and Wednesday...A chance of showers and thunderstorms
during the afternoon and evening hours. South to southwest winds
5 to 15 kt. Moderate confidence.
&&
.MARINE...
Through tonight... Sub-SCA conditions expected. Seas 2 to 3 ft. A
couple of wind shifts possible but easterly directions will be
prevailing and speeds mainly 10 kt or less. Scattered tstms are
possible for most of this period with locally higher winds and seas
possible in any tstms.
Outlook...
Saturday-Saturday night... Sub-SCA conditions expected. Seas 2
to 3 ft. Winds mainly NE at 5 to 10 kt becoming light and
variable overnight.
Monday...Sub-advisory winds/seas expected.
Tuesday into Wednesday...Sub-advisory winds/seas expected with a
slight chance of showers and storms.
Rip Currents...
Light onshore flow Saturday through Sunday, along with 2-3 ft
seas and a swell period of around 6-8 seconds will result in a
low risk for the development of dangerous and lift threatening
rip currents.
&&
.EQUIPMENT...
The NOAA Weather Radio All-Hazards broadcast from Hibernia Park
Pennsylvania (Station WNG-704) remains off the air.
The NOAA Weather Radio All-Hazards broadcast from Franklin
Township New Jersey (Station KZZ-31 ) is off the air.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...Flash Flood Watch until 2 AM EDT Saturday for NJZ021>025.
DE...Flash Flood Watch until 2 AM EDT Saturday for DEZ002>004.
MD...Flash Flood Watch until 2 AM EDT Saturday for MDZ012-015-019-
020.
MARINE...None.
&&
Synopsis...Haines
Near Term...Fitzsimmons/MPS
Short Term...Fitzsimmons
Long Term...Haines
Aviation...Fitzsimmons/Haines/MPS
Marine...Fitzsimmons/Haines
Equipment...WFO PHIHazardous weather outlook, Aug 7, 9:09 PM EDT, 8 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 909 PM EDT Fri Aug 7 2020 DEZ001-MDZ008-NJZ001-007>010-012-013-015>020-027-PAZ054-055-060>062- 070-071-101>106-090115- New Castle-Cecil-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex- Western Monmouth-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Ocean-Southeastern Burlington-Carbon-Monroe- Berks-Lehigh-Northampton-Delaware-Philadelphia-Western Chester- Eastern Chester-Western Montgomery-Eastern Montgomery-Upper Bucks- Lower Bucks- 909 PM EDT Fri Aug 7 2020 This Hazardous Weather Outlook is for northern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. DEZ002-003-MDZ012-015-019-020-NJZ021>023-090115- Kent-Inland Sussex-Kent MD-Queen Annes-Talbot-Caroline-Cumberland- Atlantic-Cape May- 909 PM EDT Fri Aug 7 2020 ...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT SATURDAY... This Hazardous Weather Outlook is for central Delaware, southern Delaware, northeast Maryland and southern New Jersey. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. NJZ014-026-090115- Eastern Monmouth-Coastal Ocean- 909 PM EDT Fri Aug 7 2020 This Hazardous Weather Outlook is for central New Jersey and southern New Jersey. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. DEZ004-NJZ024-025-090115- Delaware Beaches-Atlantic Coastal Cape May-Coastal Atlantic- 909 PM EDT Fri Aug 7 2020 ...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT SATURDAY... This Hazardous Weather Outlook is for southern Delaware and southern New Jersey. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-090115- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 909 PM EDT Fri Aug 7 2020 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Aug 7, 8:54 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
854 PM EDT FRI AUG 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM HEAVY RAIN VILLAS 39.03N 74.94W
08/07/2020 M1.00 INCH CAPE MAY NJ TRAINED SPOTTER
1 INCH OF RAIN IN JUST 10 MINUTES IN THE
VILLAS MIAMI BEACH SECTION.
&&
GORSELocal storm report, Aug 7, 9:07 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
907 PM EDT FRI AUG 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 PM MARINE TSTM WIND LUDLAM BAY 39.18N 74.70W
08/07/2020 E47 MPH ANZ453 NJ PUBLIC
41 KNOTS AT LUDLAM BAY.
&&Local storm report, Aug 7, 9:08 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
908 PM EDT FRI AUG 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM FLASH FLOOD 1 SSW KENNETT SQUARE 39.83N 75.72W
08/07/2020 CHESTER PA LAW ENFORCEMENT
WATER RESCUE AT W HILLENDALE RD AND CHANDLER
MILL RD. TIME BASED OFF OF DISPATCH.
&&
BAHLocal storm report, Aug 7, 9:14 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
914 PM EDT FRI AUG 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM FLASH FLOOD 1 WNW SPRINGFIELD TWP 39.94N 75.35W
08/07/2020 DELAWARE PA PUBLIC
WATER RESCUE REPORTED ON OLD MARPLE RD
MARPLE TOWNSHIP. TIME ESTIMATED FROM
DISPATCH.
&&
BAHLocal storm report, Aug 7, 9:16 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
916 PM EDT FRI AUG 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM FLASH FLOOD 1 ESE LANDENBERG 39.77N 75.74W
08/07/2020 CHESTER PA PUBLIC
BROAD RUN RD AT NEWARK RD ROAD CLOSED DUE TO
HIGH WATER. TIME ESTIMATED FROM DISPATCH.
&&
BAHSpecial weather statement, Aug 7, 9:17 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
917 PM EDT Fri Aug 7 2020
NJZ020-022-025>027-080145-
Coastal Atlantic-Coastal Ocean-Ocean-Atlantic-Southeastern
Burlington-
917 PM EDT Fri Aug 7 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ATLANTIC AND SOUTH
CENTRAL OCEAN COUNTIES...
At 917 PM EDT, a strong thunderstorm was located near Brigantine, or
7 miles northeast of Atlantic City, moving east at 15 mph.
Wind gusts up to 40 mph and pea size hail are possible with this
storm.
Heavy rainfall is also occurring with this storm...and may cause
ponding on roadways and poor drainage areas. Do not drive your
vehicle through flooded roadways.
Frequent lightning is occurring with this storm. Lightning can
strike 15 miles away from a thunderstorm. If you see lightning or
hear thunder seek a safe shelter inside a building or vehicle.
Locations impacted include...
Atlantic City, Pleasantville, Ventnor City, Brigantine, Absecon,
Margate City, Tuckerton, Port Republic and Mystic Island.
This includes the following highways...
Garden State Parkway between mile markers 46 and 50.
Atlantic City Expressway between mile markers 0 and 3.
LAT...LON 3936 7415 3935 7415 3933 7450 3957 7451
3962 7412 3941 7410
TIME...MOT...LOC 0117Z 265DEG 13KT 3947 7437
RobertsonThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 8:02 PM EDT | Severe Thunderstorm Warning | PHI | Atlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 1 more | 73 min |
| Aug 7, 8:23 PM EDT | Special Marine Warning | PHI | 97 min | |
| Aug 7, 9:37 PM EDT | Areal Flood Warning | PHI | Salem | 7 hr |
| Aug 7, 9:54 PM EDT | Special Marine Warning | PHI | 42 min | |
| Aug 8, 11:38 AM EDT | Areal Flood Warning | PHI | Cumberland, Salem | 3 hr |
| Aug 8, 7:44 PM EDT | Areal Flood Warning | PHI | Cumberland, Salem | 41 hr |
| Aug 7, 9:44 PM EDT | Areal Flood Warning | PHI | Chester | 7 hr |
| Aug 7, 9:48 PM EDT | Areal Flood Warning | PHI | Delaware | 105 min |
| Aug 8, 6:14 PM EDT | Special Weather Statement | PHI | Monroe | 61 min |
| Aug 7, 8:00 PM EDT | River Flood Warning | PHI | New Castle | 8 hr |
| Aug 7, 8:17 PM EDT | Special Weather Statement | PHI | Kent | 58 min |
| Aug 7, 8:35 PM EDT | Areal Flood Advisory | PHI | Sussex | 4 hr |
| Aug 7, 11:27 PM EDT | River Flood Warning | PHI | New Castle | 6 hr |
Nearby
Special Weather Statements in New Jersey, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.